Alert archive / Michigan / Beach Hazards Statements in 2015
Beach Hazards Statement 1, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Jul 30, 2015, 4:16 AM EDT for Alger County, Michigan. It took effect at Jul 30, 2015, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2015, 4:16 AM EDT (08:16 UTC)
- In effect from
- Jul 30, 2015, 8:00 AM EDT
- Expired
- Jul 30, 2015, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Marquette, MI
County Alger County, MI
The radar
The Marquette radar (KMQT), 77 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.3 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2155 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
498 WHUS43 KMQT 300816 CFWMQT COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 416 AM EDT THU JUL 30 2015 MIZ006-310000- /O.NEW.KMQT.BH.S.0001.150730T1200Z-150731T0000Z/ ALGER- INCLUDING THE BEACHES...NEAR AU TRAIN BAY... AND ALONG PICTURED ROCKS 416 AM EDT THU JUL 30 2015 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE. * STRONG RIP CURRENTS...EXPECTED. * STRONG OUTLET CURRENTS...EXPECTED. LOCATIONS/IMPACTS * FOR ALGER COUNTY...CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY NEAR THE AU TRAIN RIVER MOUTH AT AU TRAIN...THE EXPOSED REGIONS OF GRAND MARAIS HARBOR...AND THE PICTURED ROCKS NATIONAL LAKESHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. PAY ATTENTION TO BEACH FLAGS AND SIGNS POSTED AT BEACH ACCESS POINTS AND LIFEGUARD STATIONS. DANGEROUS CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE. THEY OCCUR MOST OFTEN AT BREAKS OR LOW SPOTS IN SANDBARS...NEAR SHORELINE STRUCTURES...AND NEAR RIVER MOUTHS OR OTHER WATER OUTLETS. && $$ SRF
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 30, 1:23 AM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 30, 1:23 AM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 123 AM EDT THU JUL 30 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 421 PM EDT WED JUL 29 2015 WV IMAGERY...RAP ANALYSIS AND SFC OBS INDICATED AN UNSEASONABLY DEEP MID LEVEL AND SFC LOW OVER NW ONTARIO. THE TIGHT PRES GRADIENT BETWEEN THE 990 MB LOW AND A RIDGE OVER THE PLAINS HAS BROUGHT BLUSTERY CONDITIONS ACROSS THE REGION...ESPECIALLY OVER THE HIGHER TERRAIN OF THE KEWEENAW WHERE WINDS HAVE GUSTED TO AROUND 40 MPH. VIS LOOP SHOWED EXTENSIVE CU/SC FROM NRN MN INTO WRN UPPER MI WITH WRAP AROUND MOISTURE EDGING EASTWARD AND AS CAA DROPPED 850 MB TEMPS TO AROUND 11C. TONIGHT...EXPECT A SECONDARY TROUGH TO MOVE ACROSS THE AREA. ANY SHORTWAVES STRONG ENOUGH TO SUPPORT LIGHT PCPN ARE EXPECTED TO REMAIN NORTH OF THE CWA. WITH BOUNDARY LAYER WINDS REMAINING AROUND 20 KNOTS AND ONLY LIMITED DECOUPLING...TEMPS WILL ONLY DROP INTO THE UPPER 50S TO LOWER 60S WITH MID 60S IN DOWNSLOPE LOCATIONS. THU...THE MODELS WERE IN REASONABLE AGREEMENT WITH A WEAK SHORTWAVE TROUGH MOVING THROUGH THE WRN LAKES IN THE WNW MID/UPPER LEVEL FLOW. WITH VERY LIMITED MOISTURE TO WORK WITH AND MLCAPE VALUES BLO 500 J/KG...ONLY ISOLD SHRA/TSRA OR SLIGHT CHANCE POPS WERE MENTIONED NEAR THE WI BORDER. WITHH DCAPE VALUES TO NEAR 1200 J/KG AND HIGH BASED CONVECTION...THERE WOULD ALSO BE A CONDITIONAL THREAT FOR GUSTY WINDS WITH ANY SHRA/TSRA THAT DEVELOP. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 239 PM EDT WED JUL 29 2015 IMPACTS...WITH LIMITED CHANCES FOR PRECIP...WILL HAVE TO KEEP WATCHING FIRE WEATHER. A LOW PRESSURE SYSTEM WILL HANG OUT OVER HUDSON BAY FROM THU NIGHT THROUGH AT LEAST THE WEEKEND...SENDING SEVERAL WAVES ACROSS THE AREA THROUGH DURING TIME. PREDICTABILITY OF THE WAVES IS POOR AS MODELS STRUGGLE TO CONSISTENTLY RESOLVE THE FEATURES. AVAILABLE MOISTURE IS ALSO ON THE LOW SIDE...LIMITING PRECIP COVERAGE AND AMOUNTS. WILL KEEP SLIGHT CHANCE POPS OVER AT LEAST PORTIONS OF THE AREA EACH PERIOD. TEMPERATURES LOOK TO BE NEAR NORMAL. FRI LOOKS PRETTY DRY WHEN LOOKING AT THE SFC RH DROPPING INTO THE MID TO UPPER 30 PERCENT RANGE. WINDS WILL GUSTS TO 20-25MPH...MAKING FOR SOMEWHAT ELEVATED FIRE WEATHER CONCERNS. MODELS SHOW THE LOW SHIFTING TO THE SE IN THE EARLY TO MIDDLE PART OF NEXT WEEK...BUT HOW MUCH AND HOW FAST IS UNCERTAIN. IT DOES LOOK LIKE BETTER PRECIP CHANCES WILL RESULT FROM THE SHIFT AND SUBSEQUENT COLD FRONTAL PASSAGE...TIMING OF THAT IS ALSO UNCERTAIN...BUT SUN NIGHT INTO MON LOOKS LIKE BEST BET FOR NOW. WIDESPREAD PRECIP STILL MAY NOT OCCUR ALONG THE STRONGER WAVE AND COLD FRONTAL PASSAGE. TEMPS LOOK TO DROP TO BELOW NORMAL VALUES MON THROUGH WED. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 803 PM EDT WED JUL 29 2015 VFR CONDITIONS WILL PREVAIL AT KIWD/KCMX/KSAW THRU THIS FCST PERIOD AS LOW-LEVEL AIR MASS REMAINS RELATIVELY DRY. WHILE GUSTY W TO WSW WINDS WILL SUBSIDE THIS EVENING AT KIWD/KSAW...EXPECT GUSTS TO AROUND 25KT TO CONTINUE THRU THE NIGHT AT THE MORE EXPOSED KCMX SITE. AFTER SUNRISE AND ONSET OF DAYTIME HEATING...GUSTY WINDS TO 20- 25KT WILL RETURN TO KIWD/KSAW...AND GUSTS WILL INCREASE TO AROUND 30KT AT KCMX. THERE MAY BE ISOLD SHRA NEAR KIWD THU AFTN...BUT POTENTIAL OF DEVELOPMENT AND EXPECTED COVERAGE IS TOO LOW TO INCLUDE ANY MENTION IN FCST. && .MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 121 AM EDT THU JUL 30 2015 SOUTHWEST TO WEST GALES ARE EXPECTED TO DIMINISH THIS EVENING BUT AS WINDS SHIFT TO THE WEST...THERE STILL MAY BE A FEW GALE FORCE GUSTS OVERNIGHT BEHIND A SECONDARY TROUGH MOVING THROUGH THAT WILL MAINTAIN THE TIGH PRES GRADIENT. THE PRESSURE GRADIENT WILL GRADUALLY DECREASE THROUGH THE REST OF THE WEEK AS ADDITIONAL WEAK SURFACE TROUGHS MOVE SOUTHEAST ACROSS THE LAKE. EXPECT WINDS TO STAY BELOW 25KTS AFTER THURSDAY AND THROUGH THE WEEKEND. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...JLB LONG TERM...TITUS AVIATION...ROLFSON MARINE...ROLFSON
Hazardous weather outlook, Jul 29, 3:42 PM EDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 342 PM EDT WED JUL 29 2015 MIZ001-003-301945- KEWEENAW-NORTHERN HOUGHTON- 342 PM EDT WED JUL 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN. .DAY ONE...TONIGHT WEST WINDS WILL CONTINUE TO GUST BETWEEN 40 AND 45 MPH INTO EARLY THIS EVENING...ESPECIALLY OVER THE HIGHER TERRAIN LOCATIONS OF THE KEWEENAW PENINSULA. SEE THE LATEST SPECIAL WEATHER STATEMENT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY EVENING...AND THEN AGAIN SATURDAY NIGHT INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MIZ002-004-005-007-009>014-084-085-301945- ONTONAGON-BARAGA-MARQUETTE-LUCE-GOGEBIC-IRON-DICKINSON-MENOMINEE- DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 342 PM EDT WED JUL 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY INTO THURSDAY EVENING...AND THEN AGAIN SUNDAY NIGHT INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MIZ006-301945- ALGER- 342 PM EDT WED JUL 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A HIGH SWIM RISK ON THURSDAY FOR THE BEACHES OF ALGER COUNTY. THUNDERSTORMS ARE POSSIBLE THURSDAY EVENING...AND THEN AGAIN SUNDAY NIGHT INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-301945- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 342 PM EDT WED JUL 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT SOUTHWEST GALES OF 35 TO 40 KNOTS WILL CONTINUE OVER WESTERN AND NORTH CENTRAL LAKE SUPERIOR INTO THIS EVENING. SEE THE LATEST MARINE WEATHER MESSAGE AND OPEN WATERS FORECAST FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY EVENING INTO FRIDAY NIGHT...AND THEN AGAIN SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-301945- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 342 PM EDT WED JUL 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY...AND THEN AGAIN SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. TITUS
In the hours before
Local storm report, Jul 29, 11:11 PM EDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MARQUETTE MI
1111 PM EDT WED JUL 29 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM NON-TSTM WND GST 3 W HUBBELL 47.17N 88.49W
07/29/2015 M47 MPH HOUGHTON MI ASOS
ASOS STATION HOUGHTON CO MEMORIAL AIRPORT
/CMX/
0500 PM NON-TSTM WND GST 56 NNW REDRIDGE 47.87N 89.31W
07/29/2015 M46 MPH LSZ263 MI BUOY
BUOY STATION ROCK OF AGES - ISLE ROYALE
/ROAM4/
0700 PM NON-TSTM WND GST 54 N EAGLE HARBOR 48.22N 88.37W
07/29/2015 M43 MPH LSZ264 MI BUOY
BUOY STATION PASSAGE ISLAND - ISLE ROYALE
/PILM4/
0240 PM NON-TSTM WND GST 2 SW LAURIUM 47.22N 88.46W
07/29/2015 M42 MPH HOUGHTON MI MESONET
MESONET STATION LAURIUM - MDOT /MC030/
0940 AM NON-TSTM WND GST 3 WSW REDRIDGE 47.14N 88.82W
07/29/2015 M40 MPH HOUGHTON MI PUBLIC
RECORDED 40 MPH WIND GUST FROM THE SOUTHWEST
AT FREDA. DELAYED REPORT VIA SOCIAL MEDIA.
0405 PM NON-TSTM WND GST 1 W WAKEFIELD 46.48N 89.95W
07/29/2015 M39 MPH GOGEBIC MI MESONET
MESONET STATION WAKEFIELD /MC026/
0315 PM NON-TSTM WND GST 6 SE BIG BAY 46.74N 87.65W
07/29/2015 M39 MPH MARQUETTE MI MESONET
MESONET STATION 6 SE BIG BAY /C9114/
0500 PM NON-TSTM WND GST 5 SW GAY 47.18N 88.24W
07/29/2015 M39 MPH HOUGHTON MI MESONET
MESONET STATION 5 SW GAY /GTRM4/
1135 AM NON-TSTM WND GST 5 NW BESSEMER 46.53N 90.13W
07/29/2015 M39 MPH GOGEBIC MI AWOS
AWOS STATION IRONWOOD /IWD/
&&
NWS MARQUETTE MI
IRIS SYSTEMThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 4:05 PM EDT | Special Weather Statement | MQT | Gogebic | 40 min |
| Jul 30, 4:50 PM EDT | Special Weather Statement | MQT | Iron | 40 min |
Nearby
Beach Hazards Statements in Michigan, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.